Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test


Hi Everyone,
I am almost 4 weeks post op from cervical fusion at three levels. I am doing pretty well but have developed heartburn and acid reflux. I was put on some pretty heavy steroids and pain meds after the surgery abd maybe this has caused the GERDS? I am thinking of trying some Nexium for it. Has anyone else experienced this? Thank you :)


  • Steroids and NSAIDS are definite triggers for GERD. I was already on Prilosec preop. Hope you're feeling btr by now.
    C6-C7 Disc Replacement 06/16/2015
    Bulging Disc also at C5-C6
    "I can do all things through Christ who strengthens me."
  • dilaurodilauro ConnecticutPosts: 9,859
    about the various medications that you take before, during and after surgery.

    They can play havoc with your stomach.

    I tried Nexium for a while, didn't have a lot of success. My problem with Gerd and stomach issues was that all of a sudden I would get very nauseous and start in with some real violent vomiting. That all was around the heartburn and other stomach problems.

    I had many diagnostic tests done just to make sure there wasn't a intestinal problem. Now, keep in mind, I am talking about 30+ years of various medications. I starting living on Alka Seltzer about 3 times a day.. Not good! My doctor finally put me on Zofan which has been perfect for me.

    But still the bottom line (at least for me) as long as I was on the various medications, it was almost impossible to correct any stomach concern.
    Ron DiLauro Spine-Health System Administrator
    I am not a medical professional. I comment on personal experiences
    You can email me at: rdilauro@veritashealth.com
  • Yes I thought it's was just me but wow I've been in pain about 6 months after my surgery which was a ACDF C3-6 and I have a titanium plate as well. Keep in mind I never had any stomach issues before having this surgery and my whole body nervous system completely crashed. I've been on Nexium, omerpraze, the purple pill, and a few other that did more damage then I can take. So I started to change my diet to salads daily no gluten or bread cuz it flares me up. I eat 5 small meals vs 3 heavy meals and take tums with Zantac and so far it's been working thank God. I do have a flare up when I get off my regiment but that just a reminder that it not worth the pain. I hope this help if all fails and Good luck Divine356
Sign In or Register to comment.